question-icon

Do Diltiazem and Amlodipine combination cause dizziness?

default
Posted on Thu, 28 May 2015
Question: I have been taking both Amlodipine and Diltazem and experiencing dizziness - could the combination cause this? For three years, i have been to many ENT Doctors, been through therapy, inner ear injections, vestibular exercises, and other things to stop the dizziness. Do you think the comnination of these drugs may be causing this?
doctor
Answered by Dr. Ralf Von Seckendorff (2 hours later)
Brief Answer:
Most likely cause: Lamotrigin, Temazapam, Lorazapem, others less

Detailed Answer:
Dear patient,

most likely: Lamotrigin, Temazapam, Lorazapem are the cause for your dizzyness. Weaning of/ reducing dose if possible is advisable. Lorazepam and temazepam are 2 benzodiazepines and shouldn't be taken together since they accumulate side effects like tierdness/ dizzyness.

Less likely: Flomax, Cialis, Diltiazem, Amlodipine is causing the problem, especially if your blood pressure is normal. If bp is too low, reducing some of the blood pressure medication like diltiazem/ amlodipine is advisable. Dilt./ Amlodip. are both ca antagonists and shouldn't be taken together also, this combination might make bp too low. Better combine with other bp-lowering substances if necessary.

Hope this is helping you , if you have any clarificatons you can get back to me, if this was helpful please kindly rate my answer. Best regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ralf Von Seckendorff

General & Family Physician

Practicing since :2009

Answered : 535 Questions

premium_optimized

The User accepted the expert's answer

Share on
Do Diltiazem and Amlodipine combination cause dizziness?

Brief Answer: Most likely cause: Lamotrigin, Temazapam, Lorazapem, others less Detailed Answer: Dear patient, most likely: Lamotrigin, Temazapam, Lorazapem are the cause for your dizzyness. Weaning of/ reducing dose if possible is advisable. Lorazepam and temazepam are 2 benzodiazepines and shouldn't be taken together since they accumulate side effects like tierdness/ dizzyness. Less likely: Flomax, Cialis, Diltiazem, Amlodipine is causing the problem, especially if your blood pressure is normal. If bp is too low, reducing some of the blood pressure medication like diltiazem/ amlodipine is advisable. Dilt./ Amlodip. are both ca antagonists and shouldn't be taken together also, this combination might make bp too low. Better combine with other bp-lowering substances if necessary. Hope this is helping you , if you have any clarificatons you can get back to me, if this was helpful please kindly rate my answer. Best regards